Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

June 19, 2012Hennepin County, Ramsey County, Washington County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 19, 2012, 2:43 AM CDT for Hennepin County, Ramsey County, Washington County, Minnesota. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2012, 2:43 AM CDT (07:43 UTC)
Expired
Jun 19, 2012, 3:45 AM CDT
In force
62 min
Issued by
NWS Twin Cities, MN

Counties Hennepin County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 33 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:00 AM CDTHAIL 0.75Plymouth, MNDIME SIZED HAIL
Jun 19, 3:01 AM CDTTSTM WND GST 46Crystal, MNMEASURED AT MINNEAPOLIS CRYSTAL AIRPORT
Jun 19, 3:14 AM CDTTSTM WND GST 44Minneapolis, MNMEASURED AT MINNEAPOLIS ST PAUL INTERNATIONAL AIRPORT
Jun 19, 3:30 AM CDTTSTM WND GST 562 Nnw New Germany, MNMEASURED BY MNDOT SENSOR ON BWY 7 AT MILE POST 161.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS83 KMPX 190743
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 AM CDT TUE JUN 19 2012

MNZ059>063-066-068-WIZ014-023-190845-
ANOKA-CARVER-HENNEPIN-MCLEOD-POLK-RAMSEY-ST. CROIX-WASHINGTON-WRIGHT-
243 AM CDT TUE JUN 19 2012


...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL MINNESOTA...

AT 237 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 4 MILES NORTHEAST OF WATERTOWN. THESE STORMS WAS MOVING
NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DELANO.
  MINNETRISTA.
  INDEPENDENCE.
  MAPLE PLAIN.
  GREENFIELD.
  LORETTO.

OTHER STORMS WERE DEVELOPING NEAR ANOKA...HUGO AND SHOREVIEW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4529 9302 4528 9275 4499 9278 4482 9400
      4497 9402 4515 9408
TIME...MOT...LOC 0742Z 245DEG 16KT 4500 9375

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 12:15 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 19, 12:15 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 AM CDT TUE JUN 19 2012

.AVIATION... /06Z TAF ISSUANCE/

MCS DEVELOPING OVER EASTERN DAKOTAS AND WILL BUILD EAST ACROSS
WESTERN AND CENTRAL AREAS OVERNIGHT.  SHOULD GRADUALLY LIFT NORTH
OVERNIGHT AS WAA/LLJ PATTERN LIFTS NORTH AND EAST.  EXPECT BOUNDARY
TO LIFT INTO T LEAST CENTRAL AREAS DURING THE DAY.  SHOULD SEE
CAPPED REGION MOVING NORTHEAST AS FRONT MOVES NORTH.  SHOULD SEE
FRONT BECOME ACTIVE AGAIN DURING THE AFTERNOON KAXN/KRWF AND
POSSIBLY KSTC IF BOUNDARY LINGERS CLOSER.  THEN AS FRONT MOVES
SLOWLY EAST...TSRA NOT EXPECTED UNTIL AFTER MAINLY 00Z WED.
MVFR/ISOLD IFR POSSIBLE IN HEAVIER TSRA INTO THE AFTERNOON ONCE AGAIN.
DO EXPECT WINDS TO INCREASE FROM THE SOUTH WITH WARM FROPA WITH
GUSTS 15 TO 30 KNOTS POSSIBLE OVER SOUTHERN AREAS.

KMSP...DO ANTICIPATE SOME TSRA MOVING ACROSS THE FIELD OVERNIGHT.
TIMING IN QUESTION BUT 08Z-12Z LOOKS TO BE THE BEST TIME.  THEN
BOUNDARY SHOULD LIFT NORTH OF THE AREA WITH CLEARING AND INCREASING
/GUSTY SOUTH WIND LATE MORNING/AFTERNOON.  SHOULD SEE BETTER CHANCE
OF TSRA MOVING IN AFTER 00Z WED AS FRONT MOVES CLOSER.  MVFR/ISOLD
IFR WITH STRONG TSRA INTO THE EVENING.  EAST TO SOUTHEAST WIND THIS
MORNING...BECOMING SOUTH WIND INCREASING BY LATE MORNING...WITH
GUSTS TO 27 KNOTS POSSIBLE.

OUTLOOK...
WEDNESDAY...MVFR WITH -SHRA. W WINDS 6 TO 10 KNOTS.
THURSDAY...VFR. NW WINDS 6 TO 10 KNOTS.
FRIDAY...VFR SW WINDS 4 TO 8 KNOTS.

&&

.DISCUSSION... /ISSUED 422 PM CDT MON JUN 18 2012/

UPPER AIR ANALYSIS THIS AFTERNOON SHOWS A VERY FAST WSW FLOW
SITTING ACROSS THE NRN TIER OF THE CONUS...WITH 100 KT UPPER JET
EXTENDING FROM WRN LAKE SUPERIOR ALL THE WAY OUT TO THE CENTRAL
OREGON COAST AND OUT INTO THE NE PACIFIC. A STRONG SHORT WAVE
COULD BE SEEN ON WATER VAPOR WORKING ACROSS THE IDAHO
CHIMNEY....WITH A BLOCKING HIGH STILL IN PLACE ACROSS NEW ENGLAND
AND ERN CANADA. AT THE SFC...AN OCCLUDING AREA OF LOW PRESSURE HAS
MOVED INTO NW ONTARIO...WITH AN OCCLUDED FRONT EXTENDING SOUTH TO
A TRIPLE POINT IN NRN WI. FROM THERE...A WARM SITS NEAR THE WI/MI
BORDER..WITH THE COLD FRONT THAT CAME THROUGH LAST NIGHT HAVING
ALL BUT PUT ON THE BRAKES FROM THE TRIPLE POINT NEAR ASHLAND...SW
TO ALBERT LEA...THEN WSW TO A DEVELOPING LEE SIDE LOW OVER WRN
NEB.

ALOFT...ERN CONUS UPPER RIDGE LOOKS STRENGTHEN THROUGH
TUESDAY...WHICH WILL REALLY SLOW THE PROGRESS OF THE IDAHO
TROUGH...WHICH WILL NOT BE CLEARING THE UPPER MS VALLEY UNTIL WED
NIGHT. BEHIND THIS WAVE...A BIT OF A PATTERN CHANGE IS PROGGED TO
SET IN FOR THE END OF THE WEEK THROUGH THE REST OF THIS FORECAST
PERIOD...AS WAVE CURRENTLY NEAR IDAHO DEEPENS AND CLOSES OFF OVER
HUDSON BAY...WHILE ANOTHER DEEP CUT OFF LOW WORKS INTO THE NE
PAC/NW COAST. AS THIS AMPLIFICATION IN THE UPPER LOWS OCCURS...THE
UPPER RIDGE IN THE MID SECTION OF THE COUNTRY LOOKS TO GET QUITE
SHARP...EXTENDING FROM TX CLEAR UP INTO THE CANADIAN ARCTIC. THIS
WILL PUT THE AREA INTO PREDOMINATELY NW FLOW FROM THE SECOND HALF
OF THIS WEEK INTO NEXT WEEK...WITH US LIKELY BEING IN A BIT OF A
BATTLE GROUND BETWEEN THE COLD LOW OVER HUDSON BAY AND THE BIG
WARM BUBBLE EXPECTED TO BUILD OVER THE HIGH PLAINS.

AT THE SFC...COLD FRONT ON OUR DOORSTEP THIS AFTERNOON WILL COME
SURGING NORTH AS A WARM FRONT TONIGHT AS THE NEB SFC LOW BEGINS
LIFTING NE INTO SODAK. THIS LOW WILL WORK UP ALONG THE FRONT INTO
WRN MN TUESDAY AFTERNOON AND BE NEAR THUNDER BAY BY WED AFTERNOON.
THIS WILL SLOWLY NUDGE A COLD FRONT EAST THROUGH THE AREA IN THE
TUESDAY THROUGH WEDNESDAY TIME FRAME. HIGH PRESSURE WILL MAKE A
BRIEF APPEARANCE THURSDAY AND FRIDAY...BEFORE MODELS SHOW A STRONG
WAVE CRESTING THE RIDGE ON FRIDAY...AND DIVING SOUTHEAST ON NW
FLOW INTO THE REGION FRIDAY NIGHT. THIS WILL SEND A SFC LOW FROM
THE DAKOTAS INTO IOWA. AFTER THAT...IT LOOKS TO BE BACK TO DRY
HIGH PRESSURE FOR AT LEAST A FEW DAYS.

FOR TONIGHT...CONCERN WILL BE WITH WARM FRONT COMING NORTH. HI RES
REFLECTIVITY FORECASTS ALONG WITH SREF PROBS SHOW SCT THUNDERSTORMS
DEVELOPING NORTH OF THE WARM FRONT AROUND 3Z ACROSS THE ENTIRE
LENGTH OF THE BOUNDARY...AS STRENGTHENING LLJ AND INCREASING
THETA-E ADVECTION BEGINS MOVING NORTH. NAM SHOWS 3000+ J/KG OF
MUCAPE MOVING NORTH OUT OF IOWA TONIGHT AS THE WARM FRONT PUSHES
NORTH...WHICH WOULD SUPPORT THE IDEA OF STORMS COMMENCING NOT TOO
MUCH AFTER DARK. MAIN SHOW STILL LOOKS TO HOLD OFF UNTIL AFTER 9Z
TONIGHT...ESPECIALLY ACROSS WEST CENTRAL MN. THIS IS WHERE YET
ANOTHER 50 KT LLJ WILL BE FLYING NORTH INTO THE AREA...WHICH
SHOULD FEED A NICE AREA OF ELEVATED CONVECTION. GIVEN BULK SHEAR
IN EXCESS OF 60 KTS IN PLACE...THE DEGREE OF ELEVATED
INSTABILITY...AND THAT 50 KT LLJ...CAN NOT ARGUE AGAINST THE
SLIGHT RISK OUT IN WRN MN TONIGHT.

FOR TUESDAY THE BIG QUESTION BECOMES WHEN DO WE BEAT BACK THE
IMPRESSIVE CAP ALONG THE BOUNDARY IN WRN MN. BY 18Z TUE...THE NAM
SHOWS +14 TO +16 C H7 TEMPS EXISTING ACROSS THE ENTIRE AREA.
HOWEVER...AS THE AFTERNOON GOES ON...THE APPROACHING WAVE OVER THE
DAKOTAS WILL START COOLING THESE TEMPS...WITH THE CAP WEAKENING
CONSIDERABLY AS WE HEAD TOWARD SUNSET. UPPER 80/LOWER 90 TEMPS
WITH DEWPS AROUND 70 WILL BE COMMON IN THE WARM SECTOR TUESDAY...
WHICH WILL RESULT IN VERY UNSTABLE CONDITIONS...AS MLCAPE VALUES
INCREASE TO 3000+ J/KG. 0-6 KM SHEAR WILL BE INCREASING FROM UNDER
30 KTS ALONG THE IA BORDER TO APPROACHING 60 KTS OVER CENTRAL MN.
WITH SFC LOW IN WRN MN...WILL ALSO SEE MODEST LOW LEVEL SHEAR.
BASICALLY...IF ANYTHING CAN GET GOING IN THE AFTERNOON
TUESDAY...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...OTHERWISE
WE WAIT UNTIL AFTER 00Z TO GET ANOTHER WIND/HAIL THREAT GOING INTO
TUESDAY NIGHT. OF THE HIGH RES CONVECTIVE ALLOWING MODELS...THE
SPC WRF AND NMM SHOW AFTERNOON CONVECTION FIRING OFF...WHILE THE
ARW KEEPS A LID ON THINGS UNTIL TUESDAY NIGHT.

AFTER THAT...THE QUESTION BECOMES HOW QUICKLY DOES THE FRONT MOVE
THROUGH HERE. THE GFS AND ECMWF HAVE SWAPPED POSITIONS IN THE PAST
COUPLE OF DAYS WITH REGARDS TO SPEED OF THE SYSTEM...WITH THE
ECWMF /ALONG WITH THE GEM/ NOW RUNNING BEHIND THE MORE PROGRESSIVE
GFS /AND NAM/. WITH THE BLOCKING HIGH OFF TO THE EAST...SLOWER HAS
BEEN THE WAY TO GO THIS SUMMER...AND WITH IT STILL OUT THERE
NOW...FAVOR THE SLOWER FRONTAL TIMING OF THE ECMWF/GEM. THIS WILL
RESULT IN A PROLONGED PERIOD OF THUNDERSTORMS ACROSS THE AREA FROM
TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...WITH MULTIPLE ROUNDS OF
THUNDERSTORMS EXPECTED. GIVEN RECENT HEAVY RAINS...THIS WILL LEAD
TO A HEIGHTENED RISK FOR FLASH FLOODING...SO HAVE HOISTED A FLASH
FLOOD WATCH FOR WHERE GEM/ECMWF MULTI-DAY QPF EXCEEDS 2-3 INCHES
AND RAINFALL OVER THE LAST 2 WEEKS HAS BEEN AT LEAST 100 PERCENT
OF NORMAL /OR 900 PERCENT OF NORMAL DOWN BY CANNON FALLS/.

FOR THURSDAY AND FRIDAY HIGH PRESSURE WORKS THROUGH...WITH A MUCH
WELCOMED DRY PERIOD EXPECTED. MAY SEE WAA OUT AHEAD OF THE FRIDAY
NIGHT SYSTEM PUSH SHOWERS INTO WRN MN FRIDAY AFTERNOON...BUT DO
EXPECT BULK OF PRECIP WITH NEXT SYSTEM TO HOLD OFF UNTIL FRIDAY
NIGHT. GIVEN AGREEMENT ON SYSTEM TIMING BETWEEN THE
GFS/ECMWF...HAD NO PROBLEM GOING WITH LIKELY POPS FOR FRIDAY
NIGHT. ONCE AGAIN...A 40 KT LLJ WILL BE WORKING EAST OUT AHEAD OF
THE SFC LOW DURING THE EVENING...LIKELY FEEDING AN ELEVATED MCS
THAT AT THE MOMENT LOOKS TO TRACK SE SOMEWHERE BETWEEN THE MN
RIVER AND I-94.

TO END THE FORECAST...MODELS COMING INTO BETTER AGREEMENT ON
KEEPING UPPER RIDGE WEST OF THE MPX AREA. THIS WILL KEEP THE WARM
BUBBLE WEST OF THE AREA /WITH TRIPLE DIGIT HIGHS LIKELY EXTENDING
AS FAR NORTH AS ERN MT AND WRN NODAK/. FOR US...NW FLOW WILL BRING
ANOTHER DRY PERIOD WITH HIGHS NEAR TO SLIGHTLY ABOVE NORMAL. IF
THIS UPPER RIDGE EVER DOES WORK OVER HERE /AS THE GFS AND ECMWF
WANT TO 10 DAYS OUT/...LOOK OUT...IT COULD GET QUITE NASTY IN
TERMS OF TEMPERATURES...WITH UPPER 90 AND TRIPLE DIGIT HIGHS NOT
OUT OF THE QUESTION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH LATE WEDNESDAY
     NIGHT FOR ANOKA-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-
     ISANTI-KANABEC-LE SUEUR-MCLEOD-RAMSEY-RICE-SCOTT-SHERBURNE-
     SIBLEY-WASHINGTON-WRIGHT.

     FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH WEDNESDAY
     AFTERNOON FOR BENTON-CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-
     MORRISON-POPE-RENVILLE-STEARNS-SWIFT-TODD.

WI...FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH LATE WEDNESDAY
     NIGHT FOR PIERCE-POLK-ST. CROIX.

&&

RAH/MPG
Hazardous weather outlook, Jun 18, 8:22 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
822 PM CDT MON JUN 18 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
822 PM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A WARM FRONT THAT
WILL LIFT NORTH ACROSS THE REGION TONIGHT. SOME COULD BE SEVERE
WITH LARGE HAIL AND STRONG WIND GUSTS...MAINLY ACROSS WEST CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY AS
A STRONG AREA OF LOW PRESSURE LIFTS OUT OF SOUTH DAKOTA AND
ACROSS MINNESOTA. THESE STORMS COULD BECOME SEVERE AND ALSO HAVE
THE POTENTIAL OF PRODUCING TORRENTIAL RAIN AND AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

In the hours before

Special weather statement, Jun 18, 11:47 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 PM CDT MON JUN 18 2012

MNZ054-064-190530-
LAC QUI PARLE-YELLOW MEDICINE-
1147 PM CDT MON JUN 18 2012

...STRONG THUNDERSTORMS APPROACHING WEST CENTRAL MINNESOTA...

AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WATERTOWN TO STONE
BRIDGE IN EASTERN SOUTH DAKOTA. THESE STORMS WERE MOVING EAST AT 40
MPH AND WILL MOVE INTO WESTERN YELLOW MEDICINE AND WESTERN LAC QUI
PARLE COUNTIES BETWEEN 1230 AM AND 1 AM THIS MORNING.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH MAY OCCUR WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MARIETTA.
  BURR.
  CANBY.
  MADISON.
  BELLINGHAM.

LAT...LON 4518 9613 4492 9576 4465 9536 4464 9643
      4489 9645 4524 9644
TIME...MOT...LOC 0444Z 269DEG 36KT 4494 9702 4472 9701
          4457 9698
Special weather statement, Jun 19, 1:11 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
111 AM CDT TUE JUN 19 2012

MNZ056>058-065-190700-
CHIPPEWA-KANDIYOHI-MEEKER-RENVILLE-
111 AM CDT TUE JUN 19 2012

AT 106 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF PRINSBURG. THIS STORM WAS MOVING EAST
AT 50 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRINSBURG.
  PRIAM.
  BLOMKEST.
  LAKE LILLIAN.
  THORPE.
  ATWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4533 9476 4501 9442 4482 9527 4503 9550
TIME...MOT...LOC 0611Z 252DEG 43KT 4490 9513
Special weather statement, Jun 19, 2:07 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
207 AM CDT TUE JUN 19 2012

MNZ054-056-057-064-065-073-190745-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
207 AM CDT TUE JUN 19 2012

AT 205 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MONTEVIDEO
TO HANLEY FALLS TO 3 MILES SOUTHEAST OF COTTONWOOD. THESE STORMS WERE
MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HANLEY FALLS.
  WOOD LAKE.
  ASBURY.
  MINNESOTA FALLS.
  GLUEK.
  CLARA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4493 9577 4507 9520 4485 9506 4456 9504
      4455 9560 4471 9566
TIME...MOT...LOC 0707Z 248DEG 29KT 4487 9568 4470 9559
          4458 9560
Special weather statement, Jun 19, 2:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 AM CDT TUE JUN 19 2012

MNZ059>063-066-068-WIZ014-023-190845-
ANOKA-CARVER-HENNEPIN-MCLEOD-POLK-RAMSEY-ST. CROIX-WASHINGTON-WRIGHT-
243 AM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL MINNESOTA...

AT 237 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 4 MILES NORTHEAST OF WATERTOWN. THESE STORMS WAS MOVING
NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DELANO.
  MINNETRISTA.
  INDEPENDENCE.
  MAPLE PLAIN.
  GREENFIELD.
  LORETTO.

OTHER STORMS WERE DEVELOPING NEAR ANOKA...HUGO AND SHOREVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4529 9302 4528 9275 4499 9278 4482 9400
      4497 9402 4515 9408
TIME...MOT...LOC 0742Z 245DEG 16KT 4500 9375

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:47 PM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine43 min
Jun 19, 1:11 AM CDTSpecial Weather StatementMPXKandiyohi49 min
Jun 19, 2:00 AM CDTSevere Thunderstorm WarningMPXRedwood60 min
Jun 19, 2:07 AM CDTSpecial Weather StatementMPXChippewa38 min
Jun 19, 2:20 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine40 min
Jun 19, 2:44 AM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Redwood, Renville, Sibley46 min
Jun 19, 3:19 AM CDTSevere Thunderstorm WarningMPXBrown, Le Sueur, McLeod, Nicollet, Rice, Scott and 1 more41 min
Jun 19, 3:30 AM CDTSpecial Weather StatementMPXCarver, Dakota, Goodhue, Le Sueur, Rice, Scott45 min
Jun 19, 3:50 AM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Wright40 min
Jun 19, 3:55 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Le Sueur, Rice, Scott50 min
Jun 19, 4:26 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Ramsey, Washington64 min
Jun 19, 4:38 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue52 min
Jun 19, 5:53 AM CDTSpecial Weather StatementMPXRamsey, Washington37 min
Jun 19, 6:11 AM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington34 min
Jun 19, 11:57 AM CDTRiver Flood WarningMPXWright9 days
Jun 19, 12:25 PM CDTRiver Flood WatchMPXTodd25 hr
Jun 19, 12:25 PM CDTRiver Flood WatchMPXHennepin, Wright10 hr
Jun 19, 6:44 PM CDTSpecial Weather StatementMPXDouglas46 min
Jun 19, 3:19 AM CDTSpecial Weather StatementMPXChippewa, Dunn, Saint Croix41 min
Jun 19, 4:30 AM CDTSpecial Weather StatementMPXChippewa45 min
Jun 19, 5:09 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin66 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.